zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Some epidemiological models with nonlinear incidence. (English) Zbl 0722.92015
Summary: Epidemiological models with nonlinear incidence rates can have very different dynamic behaviors than those with the usual bilinear incidence rate. The first model considered here includes vital dynamics and a disease process where susceptibles become exposed, then infectious, then removed with temporary immunity and then susceptible again. When the equilibria and stability are investigated, it is found that multiple equilibria exist for some parameter values and periodic solutions can arise by Hopf bifurcation from the larger endemic equilibrium. Many results analogous to those in the first model are obtained for the second model which has a delay in the removed class but no exposed class.

34C23Bifurcation (ODE)
34C25Periodic solutions of ODE
34D08Characteristic and Lyapunov exponents
Full Text: DOI
[1] Busenberg, S., Cooke, K. L.: The population dynamics of two vertically transmitted infections. Theor. Popul. Biol. 33, 181-198 (1988) · Zbl 0638.92009 · doi:10.1016/0040-5809(88)90012-3
[2] Capasso, V., Serio, G.: A generalization of the Kermack-McKendrick deterministic epidemic model. Math. Biosci. 42, 41-61 (1978) · Zbl 0398.92026 · doi:10.1016/0025-5564(78)90006-8
[3] Hale, J. K.: Ordinary differential equations. New York: Wiley-Interscience 1969 · Zbl 0186.40901
[4] Hao, D.-Y., Brauer, F.: Analysis of a characteristic equation. J. Integral Equations Appl. 3, (1990). In press.
[5] Hethcote, H. W.: An immunization model for a heterogeneous population. Theor. Popul. Biol. 14, 338-349 (1978) · Zbl 0392.92009 · doi:10.1016/0040-5809(78)90011-4
[6] Hethcote, H. W., Levin, S. A.: Periodicity in epidemiological models. In: Gross, L., Hallam, T. G., Levin, S. A. (eds.) Applied mathematical ecology, pp. 193-211. Berlin Heidelberg New York: Springer 1989
[7] Hethcote, H. W., Lewis, M. A., van den Driessche, P.: An epidemiological model with a delay and a nonlinear incidence rate. J. Math. Biol. 27, 49-64 (1989) · Zbl 0714.92021
[8] Hethcote, H. W., Stech, H. W., van den Driessche, P.: Nonlinear oscillations in epidemic models. SIAM J. Appl. Math. 40, 1-9 (1981a) · Zbl 0469.92012 · doi:10.1137/0140001
[9] Hethcote, H. W., Stech, H. W., van den Driessche, P.: Stability analysis for models of diseases without immunity. J. Math. Biol. 13, 185-198 (1981b) · Zbl 0475.92014
[10] Hethcote, H. W., Stech, H. W., van den Driessche, P.: Periodicity and stability in epidemic models: A survey. In: Busenberg, S. N., Cooke, K. L. (eds.) Differential equations and applications in ecology, epidemics and population problems, pp. 65-82. New York: Academic Press 1981c · Zbl 0477.92014
[11] Hethcote, H. W., Tudor, D. W.: Integral equation models for endemic infectious diseases. J. Math. Biol. 9, 37-47 (1980) · Zbl 0433.92026 · doi:10.1007/BF00276034
[12] Hethcote, H. W., Van Ark, J. W.: Epidemiological models for heterogeneous populations: proportionate mixing, parameter estimation and immunization programs. Math. Biosci. 84, 85-118 (1987) · Zbl 0619.92006 · doi:10.1016/0025-5564(87)90044-7
[13] Holling, C. S.: Some characteristics of simple types of predation and parasitism. Can. Ent. 91, 385-395 (1959) · doi:10.4039/Ent91385-7
[14] Liu, W. M., Hethcote, H. W., Levin, S. A.: Dynamical behavior of epidemiological models with nonlinear incidence rates. J. Math. Biol. 25, 359-380 (1987) · Zbl 0621.92014 · doi:10.1007/BF00277162
[15] Liu, W. M., Levin, S. A., Iwasa, Y.: Influence of nonlinear incidence rates upon the behavior of SIRS epidemiological models. J. Math. Biol. 23, 187-204 (1986) · Zbl 0582.92023 · doi:10.1007/BF00276956
[16] Miller, R. K., Michel, A. N.: Ordinary differential equations. New York: Academic Press 1982 · Zbl 0552.34001
[17] van den Driessche, P.: A cyclic epidemic model with temporary immunity and vital dynamics. In: Freedman, H. I., Strobeck, C. (eds.) Population biology, (Lect. Notes Biomath., vol. 52, pp. 433-440) Berlin Heidelberg New York: Springer 1983 · Zbl 0519.92025